Anyone trying to stop taking Darvocet-N(propoxyphene nap+apap)?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

medtech
New Member


Date Joined Nov 2010
Total Posts : 5
   Posted 12/2/2010 2:17 PM (GMT -6)   
Hi everyone,  I have lupus, osteoarthritis, scleroderma, raynaud's, GERDS, and I am taking several medications and have been for 8 years.  I have been on Darvocet-N 100/650 mg twice a day for 3 years .  My rheumy is taking me off this drug.  He said to slowly cut back on taking it so I am now taking 1 & 1/2 per day.  I just started yesterday and I wondered if anyone else's doctor is taking them off too.  I am concered about what side effects I may have as this is an addictive drug I think.  Thanks. 

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16763
   Posted 12/2/2010 5:33 PM (GMT -6)   
Hi Medtech, my husband has been on Darvocet for over 15 years too. Darvocet and Darvon have been taken off the market here in the states recently. Did your dr not tell you this? There is supposedly a host of medical situations that people have suffered as a result of taking this particular drug. I heard much of the problem stems with the heart. By doing a slow taper hopefully you will not have any withdrawal type symptoms. If they do start you should contact your dr immediately. What does he plan to put you on for pain control now?

Take care.
Moderator Chronic Pain Forum

medtech
New Member


Date Joined Nov 2010
Total Posts : 5
   Posted 12/3/2010 2:17 PM (GMT -6)   
No, my rheumy did not tell me that Darvocet had been taken off the market. I read about it and called him after I tried cutting down to 1 pill a day myself. After about 3 days of just taking 1 pill per day, I couldn't sleep at all and I started having a rapid heart beat and you could see my heart beating under my shirt. I started back on 2 pills per day and called my doctor to help me get off the pills safely.

He said ( his nurse called ) we would talk about other pain medications after I get off Darvocet. I had to ask nurse as doctor didn't say what to do for pain while coming off Darvocet.
He didn't give me a time frame on how long it would take to slowly lower my doses. I guess I will know when to decrease meds next. In the mean time I will not be on any pain meds.

Has your husband come off of it yet? If so, did he have problems? It's OK if you don't want to answer. I know everyone wil be different. Thanks for your reply.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 8:00 PM (GMT -6)
There are a total of 3,004,459 posts in 329,148 threads.
View Active Threads


Who's Online
This forum has 161739 registered members. Please welcome our newest member, pinky;spoorback.
233 Guest(s), 12 Registered Member(s) are currently online.  Details
Tim G, OzLyme, logoslidat, xpeetzax, Ss800, Michael_T, Admin, wednesday77, mordant, FamilyGuy, CatskillsMelanie, straydog